Couldn't find what you looking for?

TRY OUR SEARCH!


Oh my Good, I have been on depoprovera for 2 years now and I haven’t experienced any problems or side effects. The reason I got so scared is that my friend read in the newspapers that depoprovera has been accused of causing osteopenia. IS this true?

Loading...


Well, yes there are so many horror stories about depoprovera, I don’t know how come you haven’t heard of them before. The use of depoprovera shots been linked to bone mineral density (BMD). The data also indicate that bone loss is greater with increasing duration of use and may not be completely reversible. These are some of the other warnings for depoprovera: “It is unknown if use of DEPO-PROVERA during adolescence or early adulthood, a critical period of bone accretion, will reduce peak bone mass and increase the risk for osteoporotic fracture in later life. DEPO-PROVERA should be used as a birth control method or endometriosis treatment only if other treatments have been considered to be unsuitable or unacceptable, and should be used for the shortest period of time possible”.
Reply

Loading...

I used Depo from 1999 - 2006 on my G.P's advice that it was perfectly 'safe' and had no side effects other than no periods. In September '06 after reading online risks I demanded a Bone Density Scan and to my horror Depo has caused Osteoporosis. I am 30 yrs old!! My skeleton is equal to that of a 70 yr old woman thanks to Depo. I had no period for 7 yrs, my oestrogen levels are now exremeley low and indicate I've gone through early menopause, my G.P refuses to test for this at this stage. I also had 4 stone weight gain - wich I have now lost with extreme dedication, mood swings, blurred vision, chronic abdominal pain, lack of lubrication , exhaustion and more. The G.P never informed me these were side effects so I continued with the Depo unaware it was the cause for. On a friends advice '06 I Googled Depo side effects, what I found was shocking. If your on Depo, look up the side effects, go to the manufactureres website - pfizer.com, GET a copy of the patent info sheet, this is no good for you. I've been off it 4 months and no period yet, I have terrible hot flashes in the night & wake up saturated in sweat in the groin area, I have sore nipples now. Stomach pain has ceased and still losing weight mind. Do your research, DON'T rely on your G.P to tell you, they don't seem to know or at least that is their excuse.
Reply

Loading...

I go to a doctor's office that has several gynecologists working there and you are assigned a doctor. I've been going there for years. I always saw the PA and never knew who my assigned doctor was. I've been on depo for almost 9 years. When I went in for my last shot, I saw a nurse who worked for a doctor other than mine. She brought me information on alternative birth control and told me why. She informed me that depo was only supposed to be short term, no longer than two years, due to the Osteoperosis factor. Having been on it so long, I wigged out and have a consultation appointment for a different birth control. Now doing research, I have found that insurance may not pay for the bone density scan that I feel like is a necessity. I have also found out within my research that the twenty, yes twenty, ulcers I have could be directly related to this shot. I had no negative direct side effects immediately from this so I thought the shot was great. I have learned now that it isn't so great. I won't get the shot anymore and would advise against it. Please do your research on this before even considering this birth control. I am considering Implanon.
Reply

Loading...

anneliese wrote:


Oh my Good, I have been on depoprovera for 2 years now and I haven’t experienced any problems or side effects. The reason I got so scared is that my friend read in the newspapers that depoprovera has been accused of causing osteopenia. IS this true?



This is true, I am 25 years old and i started the shot when I was 15, at 22 they gave me a bone density test to see if I had any signs of osteopenia. I did and they immediately took me off the shot. So it is true. So now at 25 years old I have to live with severe osteopenia, This is not supposed to happen to 25 year old. My Back hurts constantly and my knees have begun giving out. If I were you I would immediately get off the shot.
Reply

Loading...


Yes i is true. I am 31 years old and have been on Depo for 7 years. My doctor never told me to switch or warned me of the side effects. I never read up on it because I didnt know and trusted my doctor. I hadnt had a period for years and started bleeding out the blue. I went to the doctor because it was usual and wouldnt stop. I saw a different doc in the practice. He said OMG why are you still on the shot. He sent me for a bone density scan and i have osteopenia. My estrogen level is a 15, that of a post menopausal woman. Its supposed to be around 210. I was put on estrogen pills and in search of a new doctor. If you use depo please come off after two years.
Reply

Loading...

Same here. I am 20 and have been on Depo for a year and a half and my dexa scan reveled a week ago that I have osteopenia. I definitely won't be going back for another shot
Reply

Loading...